Alert archive / Montana / High Wind Warnings in 2023

High Wind Warning 23, NWS Great Falls, MT

November 10, 202313 counties in Montana

NWS Great Falls, MT issued this high wind warning at Nov 10, 2023, 2:56 AM MST for 13 counties in Montana. It took effect at Nov 11, 2023, 5:00 AM MST. It was in force for 18 hr. 55 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 10, 2023, 2:56 AM MST (09:56 UTC)
In effect from
Nov 11, 2023, 5:00 AM MST
Expired
Nov 11, 2023, 10:58 PM MST
In force
18 hr
Issued by
NWS Great Falls, MT

Counties Blaine County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Glacier County, MT, Hill County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Pondera County, MT, Teton County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 51 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 11, 6:21 AM MSTNON-TSTM WND GST 768 Se East Glacier Park, MTMesonet station DCRM8 Deep Creek RAWS.
Nov 11, 6:33 AM MSTNON-TSTM WND GST 42East Glacier Park, MTambient weather station.
Nov 11, 6:43 AM MSTNON-TSTM WND GST 40East Glacier Park, MTambient weather station.
Nov 11, 6:52 AM MSTNON-TSTM WND GST 591 Ene East Glacier Park, MT
Nov 11, 7:11 AM MSTNON-TSTM WND GST 553 Sw Cut Bank, MTASOS station KCTB Cut Bank Airport.
Nov 11, 7:21 AM MSTNON-TSTM WND GST 808 Se East Glacier Park, MTMesonet station DCRM8 Deep Creek RAWS.
Nov 11, 8:45 AM MSTHIGH SUST WINDS 432 Se Browning, MTHigh sustained from 0745 MST to 0845 MST.
Nov 11, 9:48 AM MSTNON-TSTM WND GST 563 Wnw Raynesford, MTAWOS station K1AM Alpha.
Nov 11, 9:55 AM MSTNON-TSTM WND GST 5110 S Fort Benton, MTMesonet station DVI04529 Fort Benton.
Nov 11, 9:55 AM MSTNON-TSTM WND GST 563 Wnw Raynesford, MTAWOS station K1AM Alpha.
Nov 11, 10:35 AM MSTNON-TSTM WND GST 563 Sw Cut Bank, MTASOS station KCTB Cut Bank Airport.
Nov 11, 11:32 AM MSTNON-TSTM WND GST 535 Wsw Great Falls, MTASOS station KGTF Great Falls Airport.
Nov 11, 11:45 AM MSTNON-TSTM WND GST 545 Se Browning, MTMesonet station SHBM Browning.
Nov 11, 12:15 PM MSTNON-TSTM WND GST 632 Se Browning, MT
Nov 11, 12:27 PM MSTNON-TSTM WND GST 54Babb, MTAmbient weather station.
Nov 11, 12:28 PM MSTNON-TSTM WND GST 8919 Wnw Santa Rita, MTambient weather station.
Nov 11, 12:30 PM MSTHIGH SUST WINDS 473 Sw Cut Bank, MTAverage sustained winds 47 mph between 1230 pm and 315 pm MST.
Nov 11, 12:45 PM MSTHIGH SUST WINDS 442 Se Browning, MTHigh sustained from 1045 MST to 1245 MST.
Nov 11, 12:46 PM MSTNON-TSTM WND GST 663 Sw Cut Bank, MTASOS station KCTB Cut Bank Airport.
Nov 11, 12:55 PM MSTNON-TSTM WND GST 562 Nne Choteau, MTAWOS station KCII 1 NNE Choteau.
Nov 11, 1:00 PM MSTNON-TSTM WND GST 503 Se Sunburst, MTMesonet station FW8513 Sunburst.
Nov 11, 1:15 PM MSTNON-TSTM WND GST 506 Nw Ledger, MTMesonet station MTM05 ARC-WTri Conrad.
Nov 11, 1:15 PM MSTNON-TSTM WND GST 5113 S Marysville, MT
Nov 11, 1:15 PM MSTNON-TSTM WND GST 5512 Wnw Cut Bank, MTMesonet station BFAM 12.1 W Cut Bank (AGRIMET).
Nov 11, 1:30 PM MSTNON-TSTM WND GST 575 Ese Pendroy, MTMesonet station RICMT Rice Ridge.
Nov 11, 1:45 PM MSTNON-TSTM WND GST 595 Ese Pendroy, MTMesonet station RICMT Rice Ridge.
Nov 11, 1:52 PM MSTNON-TSTM WND GST 723 Sw Cut Bank, MTASOS station KCTB Cut Bank Airport.
Nov 11, 1:59 PM MSTNON-TSTM WND GST 5914 Sw Augusta, MTambient weather station.
Nov 11, 2:30 PM MSTNON-TSTM WND GST 502 Sse Geyser, MT
Nov 11, 2:30 PM MSTNON-TSTM WND GST 518 Ese Fort Benton, MTMesonet station MTM02 10.2 S Loma (MT-MESO).
Nov 11, 2:35 PM MSTNON-TSTM WND GST 552 Se Ethridge, MTMesonet station GW1987 ETHRIDGE THREE SE.
Nov 11, 2:55 PM MSTNON-TSTM WND GST 537 Ene Power, MTAWOS station K1JM 6 ENE Power.
Nov 11, 3:00 PM MSTNON-TSTM WND GST 572 Nnw Shelby, MTMesonet station GW0664 Shelby Airport.
Nov 11, 3:08 PM MSTNON-TSTM WND GST 736 Nnw Sunburst, MT
Nov 11, 3:15 PM MSTNON-TSTM WND GST 553 Se Sunburst, MTMesonet station FW8513 Sunburst.
Nov 11, 3:15 PM MSTNON-TSTM WND GST 55Kevin, MTMesonet station DW0975 Kevin.
Nov 11, 3:15 PM MSTNON-TSTM WND GST 676 Nnw Sunburst, MT
Nov 11, 3:15 PM MSTNON-TSTM WND GST 67Sunburst, MT
Nov 11, 3:30 PM MSTNON-TSTM WND GST 518 Ene Ferdig, MTMesonet station MTM53 MDA Oilmont.
Nov 11, 3:30 PM MSTNON-TSTM WND GST 676 Ne Whitlash, MTMesonet station DW9565 Whitlash.
Nov 11, 3:45 PM MSTNON-TSTM WND GST 5115 Ese Whitlash, MTMesonet station GW3787 JOPLIN TWENTY ONE NW.
Nov 11, 3:45 PM MSTNON-TSTM WND GST 575 Se The Knees, MTambient weather station.
Nov 11, 4:00 PM MSTHIGH SUST WINDS 446 Nnw Sunburst, MTAverage high sustained between 1315 MST and 1600 MST.
Nov 11, 4:15 PM MSTHIGH SUST WINDS 42Sunburst, MTAverage high sustained between 1315 MST and 1615 MST.
Nov 11, 5:39 PM MSTNON-TSTM WND GST 533 Sw Lewistown, MTASOS station KLWT Lewistown Airport.
Nov 11, 6:30 PM MSTNON-TSTM WND GST 5020 N Rudyard, MTMesonet station EW1937 Goldstone.
Nov 11, 6:30 PM MSTNON-TSTM WND GST 517 Ne Craig, MT
Nov 11, 7:00 PM MSTNON-TSTM WND GST 6014 Wsw Saint Mary, MTMesonet station LGPVC Logan Pass (GNP).
Nov 11, 7:32 PM MSTNON-TSTM WND GST 5713 S Marysville, MT
Nov 11, 7:46 PM MSTNON-TSTM WND GST 582 E Helena, MTASOS station KHLN Helena Airport.
Nov 11, 8:00 PM MSTNON-TSTM WND GST 5010 Wsw Stockett, MTMesonet station FW1843 Great Falls.
Nov 11, 8:09 PM MSTNON-TSTM WND GST 465 Wsw Martinsdale, MTambient weather station.
Nov 11, 8:57 PM MSTNON-TSTM WND GST 575 Wsw Geyser, MTambient weather station.
Nov 11, 9:00 PM MSTNON-TSTM WND GST 593 Nne Monarch, MT
Nov 11, 9:18 PM MSTNON-TSTM WND GST 5313 S Fort Belknap, MTMesonet station FBLM8 Fort Belknap RAWS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 9.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2023-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2023-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2230 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

622 
WWUS75 KTFX 100956
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
256 AM MST Fri Nov 10 2023

MTZ301>303-307-308-102300-
/O.UPG.KTFX.HW.A.0019.231111T1500Z-231112T1200Z/
/O.NEW.KTFX.HW.W.0023.231111T1200Z-231112T1200Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Southern Rocky Mountain Front-
Southern High Plains-
Including the following locations: Marias Pass, Dupuyer,
Ethridge, Browning, Logan Pass, Choteau, Pendroy, Kiowa, Babb,
Heart Butte, Saint Mary, Bynum, Rogers Pass, Cut Bank, East
Glacier Park, and Santa Rita
256 AM MST Fri Nov 10 2023

...HIGH WIND WARNING IN EFFECT FROM 5 AM SATURDAY TO 5 AM MST 
SUNDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 80 mph 
  expected.

* WHERE...The Rocky Mountain Front and adjacent foothills and 
  plains, and Eastern Glacier, Western Toole, and Central Pondera.

* WHEN...From 5 AM Saturday to 5 AM MST Sunday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause isolated power outages. Travel could be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Snow and blowing snow is expected to reduce 
  visibility along the immediate eastern slopes of the Northern 
  Rocky Mountain Front Saturday afternoon and evening. Snow 
  accumulations of 1 to 3 inches is expected at Marias Pass, with 
  higher totals over the higher mountain peaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ304>306-309>318-321-102300-
/O.UPG.KTFX.HW.A.0019.231112T0000Z-231112T1500Z/
/O.NEW.KTFX.HW.W.0023.231111T1800Z-231112T1800Z/
Eastern Toole and Liberty-Hill County-Northern Blaine County-
Eastern Pondera and Eastern Teton-Western and Central Chouteau
County-Bears Paw Mountains and Southern Blaine-Cascade County
below 5000ft-Judith Basin County and Judith Gap-Fergus County
below 4500ft-Upper Blackfoot and MacDonald Pass-Gates of the
Mountains-Little Belt and Highwood Mountains-Snowy and Judith
Mountains-Meagher County Valleys-
Including the following locations: Whitlash, Windham, Hogeland,
Ringling, Fort Belknap, Great Falls, Moccasin, Craig, Chinook,
Shelby, Geyser, Rocky Boy, Stanford, Neihart, Lincoln, Chester,
Checkerboard, Hilger, Carter, Fort Benton, Hobson, Marysville,
Canyon Creek, Havre, Wolf Creek, Ledger, Brady, Raynesford, White
Sulphur Springs, Joplin, Devon, Zurich, Harlem, Benchland, Kings
Hill Pass, Floweree, Lothair, Monarch, Conrad, Lewistown,
MacDonald Pass, Galata, Martinsdale, and Flesher Pass
256 AM MST Fri Nov 10 2023

...HIGH WIND WARNING IN EFFECT FROM 11 AM SATURDAY TO 11 AM MST 
SUNDAY...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of central and north central Montana.

* WHEN...From 11 AM Saturday to 11 AM MST Sunday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause isolated power outages. Travel could be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...The strongest winds are expected late 
  Saturday afternoon into Saturday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

RG
5 follow-up statements
475 
WWUS75 KTFX 102201
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
301 PM MST Fri Nov 10 2023

MTZ301>303-307-308-111315-
/O.CON.KTFX.HW.W.0023.231111T1200Z-231112T1200Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Southern Rocky Mountain Front-
Southern High Plains-
Including the following locations: Bynum, Babb, Santa Rita,
Choteau, Cut Bank, Dupuyer, Marias Pass, Browning, Heart Butte,
East Glacier Park, Rogers Pass, Pendroy, Kiowa, Saint Mary, Logan
Pass, and Ethridge
301 PM MST Fri Nov 10 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM SATURDAY TO 5 AM 
MST SUNDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph 
  expected.

* WHERE...The Rocky Mountain Front and adjacent foothills and 
  plains, and Eastern Glacier, Western Toole, and Central Pondera.

* WHEN...From 5 AM Saturday to 5 AM MST Sunday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause isolated power outages. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ304>306-309>318-321-111315-
/O.CON.KTFX.HW.W.0023.231111T1800Z-231112T1800Z/
Eastern Toole and Liberty-Hill County-Northern Blaine County-
Eastern Pondera and Eastern Teton-Western and Central Chouteau
County-Bears Paw Mountains and Southern Blaine-Cascade County
below 5000ft-Judith Basin County and Judith Gap-Fergus County
below 4500ft-Upper Blackfoot and MacDonald Pass-Gates of the
Mountains-Little Belt and Highwood Mountains-Snowy and Judith
Mountains-Meagher County Valleys-
Including the following locations: Lewistown, Galata, Lincoln,
Floweree, Wolf Creek, Carter, Brady, Hobson, Zurich, Great Falls,
Kings Hill Pass, Fort Belknap, Chinook, Lothair, Canyon Creek,
Chester, Monarch, Raynesford, Hogeland, Marysville, Ringling,
Flesher Pass, Craig, Hilger, Conrad, Windham, MacDonald Pass,
Stanford, Neihart, Benchland, Harlem, Devon, Fort Benton,
Checkerboard, Havre, Geyser, Joplin, Martinsdale, White Sulphur
Springs, Whitlash, Moccasin, Ledger, Shelby, and Rocky Boy
301 PM MST Fri Nov 10 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM SATURDAY TO 11 AM 
MST SUNDAY...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of central and north central Montana.

* WHEN...From 11 AM Saturday to 11 AM MST Sunday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...The strongest winds are expected late 
  Saturday afternoon into Saturday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

Ludwig
724 
WWUS75 KTFX 110336
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
836 PM MST Fri Nov 10 2023

MTZ301>303-307-308-111300-
/O.CON.KTFX.HW.W.0023.231111T1200Z-231112T1200Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Southern Rocky Mountain Front-
Southern High Plains-
Including the following locations: Marias Pass, Rogers Pass,
Browning, East Glacier Park, Santa Rita, Saint Mary, Babb,
Dupuyer, Heart Butte, Cut Bank, Ethridge, Bynum, Kiowa, Logan
Pass, Choteau, and Pendroy
836 PM MST Fri Nov 10 2023

...HIGH WIND WARNING REMAINS IN EFFECT
FROM 5 AM SATURDAY TO 5 AM MST SUNDAY...

* WHAT...Southwest winds 40 to 50 mph, with gusts up to 75 mph 
  expected.

* WHERE...The Rocky Mountain Front and adjacent foothills and 
  plains, and Eastern Glacier, Western Toole, and Central Pondera.

* WHEN...From 5 AM Saturday to 5 AM MST Sunday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ304>306-309>318-321-111300-
/O.CON.KTFX.HW.W.0023.231111T1800Z-231112T1800Z/
Eastern Toole and Liberty-Hill County-Northern Blaine County-
Eastern Pondera and Eastern Teton-Western and Central Chouteau
County-Bears Paw Mountains and Southern Blaine-Cascade County
below 5000ft-Judith Basin County and Judith Gap-Fergus County
below 4500ft-Upper Blackfoot and MacDonald Pass-Gates of the
Mountains-Little Belt and Highwood Mountains-Snowy and Judith
Mountains-Meagher County Valleys-
Including the following locations: MacDonald Pass, Benchland,
Great Falls, Fort Benton, Wolf Creek, Craig, Monarch, Windham,
Kings Hill Pass, Floweree, Moccasin, Raynesford, Lothair, Flesher
Pass, Chester, Rocky Boy, Zurich, Chinook, Geyser, Conrad,
Stanford, Marysville, Lincoln, White Sulphur Springs, Brady,
Hobson, Neihart, Shelby, Checkerboard, Joplin, Whitlash,
Lewistown, Ringling, Havre, Harlem, Ledger, Carter, Canyon Creek,
Galata, Devon, Martinsdale, Hogeland, Fort Belknap, and Hilger
836 PM MST Fri Nov 10 2023

...HIGH WIND WARNING REMAINS IN EFFECT
FROM 11 AM SATURDAY TO 11 AM MST SUNDAY...

* WHAT...Southwest winds 30 to 40 mph, with gusts up to 60 mph 
  expected.

* WHERE...Portions of central and north central Montana.

* WHEN...From 11 AM Saturday to 11 AM MST Sunday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

Brusda
813 
WWUS75 KTFX 110950
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
250 AM MST Sat Nov 11 2023

MTZ301>303-307-308-112300-
/O.CON.KTFX.HW.W.0023.231111T1200Z-231112T1200Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Southern Rocky Mountain Front-
Southern High Plains-
Including the following locations: Babb, Ethridge, East Glacier
Park, Marias Pass, Choteau, Dupuyer, Kiowa, Bynum, Logan Pass,
Heart Butte, Rogers Pass, Cut Bank, Santa Rita, Saint Mary,
Browning, and Pendroy
250 AM MST Sat Nov 11 2023

...HIGH WIND WARNING REMAINS IN EFFECT 5 AM MST SATURDAY UNTIL 5 AM 
MST SUNDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 80 mph 
  expected.

* WHERE...The Rocky Mountain Front and adjacent foothills and 
  plains, and Eastern Glacier, Western Toole, and Central Pondera.

* WHEN...5 AM MST SATURDAY to 5 AM MST Sunday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ304>306-309>318-321-112300-
/O.CON.KTFX.HW.W.0023.231111T1800Z-231112T1800Z/
Eastern Toole and Liberty-Hill County-Northern Blaine County-
Eastern Pondera and Eastern Teton-Western and Central Chouteau
County-Bears Paw Mountains and Southern Blaine-Cascade County
below 5000ft-Judith Basin County and Judith Gap-Fergus County
below 4500ft-Upper Blackfoot and MacDonald Pass-Gates of the
Mountains-Little Belt and Highwood Mountains-Snowy and Judith
Mountains-Meagher County Valleys-
Including the following locations: Geyser, Rocky Boy, Harlem,
Moccasin, Shelby, Monarch, Chinook, Kings Hill Pass, Stanford,
Zurich, Chester, Neihart, Havre, Great Falls, Canyon Creek,
Galata, Lothair, Lincoln, Checkerboard, MacDonald Pass, Joplin,
Lewistown, Windham, Fort Belknap, Hilger, Ledger, Conrad,
Ringling, White Sulphur Springs, Floweree, Brady, Flesher Pass,
Carter, Benchland, Devon, Fort Benton, Hobson, Whitlash,
Martinsdale, Raynesford, Wolf Creek, Hogeland, Craig, and
Marysville
250 AM MST Sat Nov 11 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM MST SATURDAY TO 11 
AM MST SUNDAY...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of central and north central Montana.

* WHEN...From 11 AM this morning to 11 AM MST Sunday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

IG
450 
WWUS75 KTFX 112015
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
115 PM MST Sat Nov 11 2023

MTZ304>306-309>318-321-121300-
/O.EXT.KTFX.HW.W.0023.000000T0000Z-231112T1500Z/
Eastern Toole and Liberty-Hill County-Northern Blaine County-
Eastern Pondera and Eastern Teton-Western and Central Chouteau
County-Bears Paw Mountains and Southern Blaine-Cascade County
below 5000ft-Judith Basin County and Judith Gap-Fergus County
below 4500ft-Upper Blackfoot and MacDonald Pass-Gates of the
Mountains-Little Belt and Highwood Mountains-Snowy and Judith
Mountains-Meagher County Valleys-
Including the following locations: Raynesford, Shelby, Monarch,
Hobson, Ringling, Fort Belknap, Havre, Kings Hill Pass, Hogeland,
Neihart, Great Falls, Conrad, Hilger, Flesher Pass, Canyon Creek,
Lothair, Benchland, Rocky Boy, Joplin, Chinook, Stanford, Geyser,
Galata, Fort Benton, Ledger, Windham, Devon, Whitlash, Wolf
Creek, Martinsdale, Brady, Craig, White Sulphur Springs,
MacDonald Pass, Floweree, Marysville, Moccasin, Lewistown,
Carter, Chester, Harlem, Zurich, Checkerboard, and Lincoln
115 PM MST Sat Nov 11 2023

...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 AM MST SUNDAY...

* WHAT...Southwest winds 25 to 40 mph, with gusts up to 60 mph.

* WHERE...Portions of central and north central Montana.

* WHEN...Until 8 AM MST Sunday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles or those pulling trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ301>303-307-308-121200-
/O.CON.KTFX.HW.W.0023.000000T0000Z-231112T1200Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Southern Rocky Mountain Front-
Southern High Plains-
Including the following locations: East Glacier Park, Ethridge,
Marias Pass, Logan Pass, Dupuyer, Choteau, Saint Mary, Rogers
Pass, Kiowa, Heart Butte, Bynum, Cut Bank, Santa Rita, Babb,
Pendroy, and Browning
115 PM MST Sat Nov 11 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY...

* WHAT...Southwest winds 35 to 45 mph, with gusts up to 70 mph. 
  Isolated wind gusts up to 80 mph along the immediate eastern 
  slopes of the Rocky Mountain Front.

* WHERE...The Rocky Mountain Front and adjacent foothills and 
  plains, and Eastern Glacier, Western Toole, and Central Pondera.

* WHEN...Until 5 AM MST Sunday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles or those pulling trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

Moldan
404 
WWUS75 KTFX 120558
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1058 PM MST Sat Nov 11 2023

MTZ301>303-307-308-120700-
/O.CAN.KTFX.HW.W.0023.000000T0000Z-231112T1200Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Southern Rocky Mountain Front-
Southern High Plains-
Including the following locations: Rogers Pass, Bynum, Marias
Pass, Browning, Santa Rita, Cut Bank, Choteau, East Glacier Park,
Saint Mary, Logan Pass, Pendroy, Ethridge, Heart Butte, Kiowa,
Babb, and Dupuyer
1058 PM MST Sat Nov 11 2023

...HIGH WIND WARNING IS CANCELLED...

The trend of diminishing winds will continue through the overnight 
hours, so the High Wind Warning will be cancelled; however, continue 
to use caution if traveling as some wind gusts may reach or exceed 
40 mph through Sunday morning.

$$

MTZ304>306-309>318-321-120700-
/O.CAN.KTFX.HW.W.0023.000000T0000Z-231112T1500Z/
Eastern Toole and Liberty-Hill County-Northern Blaine County-
Eastern Pondera and Eastern Teton-Western and Central Chouteau
County-Bears Paw Mountains and Southern Blaine-Cascade County
below 5000ft-Judith Basin County and Judith Gap-Fergus County
below 4500ft-Upper Blackfoot and MacDonald Pass-Gates of the
Mountains-Little Belt and Highwood Mountains-Snowy and Judith
Mountains-Meagher County Valleys-
Including the following locations: Geyser, Martinsdale, Joplin,
Ledger, Fort Benton, Lincoln, Kings Hill Pass, Windham, Flesher
Pass, Wolf Creek, Marysville, Monarch, Havre, Benchland,
Lewistown, Galata, Craig, Moccasin, Neihart, Chinook, Raynesford,
Conrad, Rocky Boy, Hogeland, Hilger, Great Falls, Brady,
Floweree, MacDonald Pass, Checkerboard, Ringling, Devon, Shelby,
Hobson, Harlem, White Sulphur Springs, Lothair, Zurich, Stanford,
Fort Belknap, Canyon Creek, Whitlash, Carter, and Chester
1058 PM MST Sat Nov 11 2023

...HIGH WIND WARNING IS CANCELLED...

The trend of diminishing winds will continue through the overnight 
hours, so the High Wind Warning will be cancelled; however, continue 
to use caution if traveling as some wind gusts may reach or exceed 
40 mph through Sunday morning.

$$

RG

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 9, 10:55 PM MST, 4 hours 1 minute earlier.

Area forecast discussion, Nov 9, 10:55 PM MST, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Great Falls MT
1055 PM MST Thu Nov 9 2023

...AVIATION SECTION UPDATED...

.SYNOPSIS...

Today's highs range just a bit above seasonal normal temperatures.
This, along with dry conditions and areas of breezy to gusty
winds, favors some rather mild weather. Some mountain precipitation
is forecast during the early part of this Veterans Day Weekend.
Additionally, high winds are possible across much of north central
and central Montana, while a warming trend continues through the
early part of next week.

&&

.UPDATE...

For the evening update, only minor change to the current forecast
to reflect current surface wind speed and direction as westerly
winds across Central Montana shifted to the east and south in the
last 3 hours. Winds are on track to diminish for the overnight
period becoming light and variable then pick up again in the late
morning/early afternoon time tomorrow. Webb

&&

.AVIATION...
1055 PM MST Thu Nov 9 2023 (10/06Z TAF Period)

Transient ridging aloft will remain in place tonight, though high
level clouds will continue to stream in ahead of an approaching
shortwave due to arrive Friday morning. This system will bring
increased west to southwesterly breezes, strongest along the Rocky
Mountain Front and adjacent plains where gusts may exceed 35 kts at
times. Any precipitation will generally be confined to the higher
terrain along the Continental Divide. - RCG

The KWYS TAF will not be issued until airport operations resume
next spring.

Refer to weather.gov/zlc for more detailed regional aviation
weather and hazard information.

&&

.PREV DISCUSSION...
/ISSUED 310 PM MST Thu Nov 9 2023/

Note: The forecast area for the National Weather Service Great
Falls Weather Forecast Office includes north central, central and
southwest Montana.

A, generally, zonal upper level pattern stretches across the
northern United States from sea to sea, with a weak upper level
ridge feature overhead our region, today. This ridge slides
relatively quickly eastward through the zonal pattern, exiting our
area, tomorrow.

Subsidence and drying favors mild conditions for today, with high
temperatures just a few degrees above seasonal norms, and breezy
to relatively tame gusty winds, compared to the winds forecast to
occur, this weekend.

A shallow upstream upper level trof, follows the afore mentioned
ridge, favoring some mountain precipitation, especially along The
Continental Divide, and some of the mountain peaks of southwest
Montana.
- Fogleman

Another fairly strong upper level Pacific Jet moves onshore and
streams east roughly along the 49th parallel Sat/Sat night
downstream of the amplifying large scale trough in the Gulf of AK.
The bulk of the moisture/precipitation with this system is again
focused over NW MT with areas along the continental divide north
of Lincoln through Glacier National Park most likely (>60% chance)
to see some measurable precipitation and/or accumulating snow.
50% or better chances snow accumulation greater than 2 inches are
generally limited to areas above 6000ft in Glacier NP. The larger
impact to the area however will be the development of strong winds
across portions of north-central/central MT as mid level (700MB)
wind speeds increase to 50-60 kts across north-central MT Saturday
afternoon through Saturday night. A High Wind Watch has been
issued for areas along the Rocky Mtn Front and adjacent high
plains as well as eastern Glacier and western Toole counties
beginning Saturday morning, where there is a 70% or higher
probability for wind gusts exceeding 55 mph. Strong wind gusts
will likely develop initially Saturday morning across areas
immediately adjacent to the Rocky Mtn front before spreading east
Saturday afternoon. Very windy conditions are expected to spread
east across most of north central/central MT by Saturday
afternoon/evening with probabilities for exceeding 55 mph wind
gusts at or above 60% for portions of these areas. An additional
High Wind watch has been issued for much of north central and
central Montana, as model guidance increasingly supports wind
speeds/gusts meeting High Wind criteria.
- Hoenisch / Fogleman

Multi-model ensemble cluster analysis shows excellent agreement on
the development of large scale ridging early next week from the
Rockies into the central US downstream of an offshore trough. This
will allow temperatures to warm above seasonal averages beginning
Sunday and likely to peak well above seasonal averages Monday
through Wednesday with a few locations seeing maximum temperatures
around 60 degrees. The eventual progression inland of the offshore
trough late next week is much less certain but some moderation in
temperatures and introduction of moisture is likely by the end of
next week. Hoenisch

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  28  50  31  52 /   0   0   0   0
CTB  25  45  28  47 /   0   0   0  10
HLN  28  49  28  54 /   0   0   0   0
BZN  22  46  22  50 /   0   0   0   0
WYS  12  36  16  34 /   0  10  10  10
DLN  24  45  22  49 /   0   0   0   0
HVR  21  46  26  53 /   0   0   0   0
LWT  25  49  25  50 /   0   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Saturday afternoon through Sunday morning
for Bears Paw Mountains and Southern Blaine-Cascade County below
5000ft-Eastern Pondera and Eastern Teton-Eastern Toole and
Liberty-Fergus County below 4500ft-Gates of the Mountains-Hill
County-Judith Basin County and Judith Gap-Little Belt and
Highwood Mountains-Meagher County Valleys-Northern Blaine County-
Snowy and Judith Mountains-Upper Blackfoot and MacDonald Pass-
Western and Central Chouteau County.

High Wind Watch from Saturday morning through late Saturday
night for East Glacier Park Region-Eastern Glacier, Western
Toole, and Central Pondera-Northern High Plains-Southern High
Plains-Southern Rocky Mountain Front.

&&

http://www.weather.gov/greatfalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 2:45 PM MSTWinter Weather AdvisoryTFXGlacier, Pondera44 hr

Nearby

High Wind Warnings in Montana, 2023Every high wind warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.